Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 241, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 28, 2000, 2:30 PM CDT for Robertson County, Tennessee. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 2000, 2:30 PM CDT (19:30 UTC)
- Expired
- Jul 28, 2000, 3:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Robertson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 2:50 PM CDT | Thunderstorm Wind 50 E | Springfield, TN | Utility company reported power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1258 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
237 WUUS54 KOHX 281931 SVRBNA TNC147-282030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBERTSON COUNTY IN MIDDLE TENNESSEE THIS INCLUDES THE CITY OF SPRINGFIELD * UNTIL 330 PM CDT * AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SPRINGFIELD...MOVING SOUTHEAST 15 MPH. DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:30 AM CDT, 5 hours earlier.
Area forecast discussion, Jul 28, 9:30 AM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CDT FRI JUL 28 2000 MORNING SOUNDING PARAMETERS MODIFIED FOR MAX TEMP 93 DPT 67: KI....... 33 CAPE...2152 PW....... 1.28 LI....... -7 WBZ HT... 11450 SO INSTABILITY THERE FOR AT LAST POPCORN STUFF AGAIN THIS AFTERNOON. WILL KEEP AN EYE ON ACTIVITY TO OUR N OVER KY AND SEE IF OUTFLOW BOUNDARY IS A FACTOR. FORECAST OK FOR NOW. .BNA...NONE. MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:33 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 27 min |
| Jul 27, 8:02 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 28 min |
| Jul 27, 9:13 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 32 min |
| Jul 28, 2:35 PM CDT | Flash Flood Warning | OHX | Robertson | 115 min |
| Jul 28, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 23 min |
| Jul 28, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 38 min |
| Jul 28, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 46 min |
| Jul 28, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 46 min |
| Jul 28, 5:55 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 65 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.